How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Keane Your Own Question
Dr. Keane
Dr. Keane, Therapist
Category: Mental Health
Satisfied Customers: 1372
Experience:  Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
14832673
Type Your Mental Health Question Here...
Dr. Keane is online now
A new question is answered every 9 seconds

My son is schizophrenic and has recently had 2 cataracts

Customer Question

My son is schizophrenic and has recently had 2 cataracts removed from his eyes, and now has been diagnosed as being diabetic. He has stopped taking Zyprexa because he thinks it will cause him to lose his legs and feet. and now is upset and refusing to take Zyprexa I am trying to get him to take Zyprexa again but he has become very upset and I don't know what to do. He also wants to speak to a psychiatrist.
Submitted: 10 months ago.
Category: Mental Health
Expert:  Dr. Z replied 10 months ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer, I have a specialization in psychopharmacology and I will be happy to help you today. Unfortunately there is of course an increase in blood glucose levels with the atypical antipsychotic medications and the increase in weight gain associated with Zyprexa can make the incidence rate of Diabetes Type 2 more prevalent. There are studies that show a lower incidence rate of diabetes and increased blood glucose levels with risperidone and some of the typical antipsychotics such as Haloperidol and Flupenthixol; has your son tried any of these medications? Also is currently taking any hypoglycaemic medications like Metformin?